Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 156, NWS Springfield, MO

June 10, 2015Texas County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 10, 2015, 5:51 PM CDT for Texas County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2015, 5:51 PM CDT (22:51 UTC)
Expired
Jun 10, 2015, 6:15 PM CDT
In force
24 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Texas County, MO

The radar

The Springfield radar (KSGF), 110 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 821 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
821 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1626 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

502 
WUUS53 KSGF 102251
SVRSGF
MOC215-102315-
/O.NEW.KSGF.SV.W.0156.150610T2251Z-150610T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
551 PM CDT WED JUN 10 2015

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 615 PM CDT

* AT 549 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES          
  SOUTHWEST OF SUCCESS...AND MOVING SOUTHWEST AT 5 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  HUGGINS...ROBY AND SUCCESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3733 9225 3746 9225 3749 9222 3752 9217
      3753 9212 3746 9205 3738 9208 3734 9213
      3732 9220
TIME...MOT...LOC 2251Z 040DEG 4KT 3742 9218

HAIL...0.75IN
WIND...60MPH

$$

CRAMER
2 follow-up statements
830 
WWUS53 KSGF 102304
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
604 PM CDT WED JUN 10 2015

MOC215-102315-
/O.CON.KSGF.SV.W.0156.000000T0000Z-150610T2315Z/
TEXAS MO-
604 PM CDT WED JUN 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
TEXAS COUNTY UNTIL 615 PM CDT...

AT 600 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES WEST OF 
SUCCESS. THE STORM WAS NEARLY STATIONARY.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ROBY AND SUCCESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3733 9225 3746 9225 3749 9222 3752 9217
      3753 9212 3746 9205 3738 9208 3734 9213
      3732 9220
TIME...MOT...LOC 2304Z 040DEG 4KT 3741 9219

HAIL...<.75IN
WIND...60MPH

$$

CRAMER
668 
WWUS53 KSGF 102316
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
616 PM CDT WED JUN 10 2015

MOC215-102326-
/O.EXP.KSGF.SV.W.0156.000000T0000Z-150610T2315Z/
TEXAS MO-
616 PM CDT WED JUN 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL TEXAS COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3733 9225 3746 9225 3749 9222 3752 9217
      3753 9212 3746 9205 3738 9208 3734 9213
      3732 9220
TIME...MOT...LOC 2304Z 040DEG 4KT 3741 9219

$$

CRAMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:26 PM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, Jun 10, 2:26 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
226 PM CDT Wed Jun 10 2015

.SHORT TERM...(This Evening through Thursday)
Issued at 223 PM CDT WED JUN 10 2015

A weak convergence zone in the low levels of the atmosphere along
with a mid-level wave/moisture maxima were just enough to get
isolated showers and thunderstorms going today over portions of
western Missouri. This activity may persist through late this
afternoon, but would then quickly diminish by early this evening.
Dry weather is then expected overnight with lows ranging from the
upper 60s to lower 70s.

Mainly dry weather is then expected for Thursday over most areas.
Models do indicate a weak short wave trough/vorticity lobe
sliding out of eastern Kansas into western Missouri by Thursday
afternoon. This could provide a trigger for isolated convection
across western or central Missouri, but convective inhibition may
be too strong to overcome. Temperatures on Thursday will be about
the same, if not a degree or so warmer than today.

.LONG TERM...(Thursday Night through Wednesday)
Issued at 223 PM CDT WED JUN 10 2015

The upper level flow will then become southwesterly starting on
Friday. Meanwhile, a frontal boundary will slip south towards
the Truman Lake region on Friday before lifting back north on
Saturday. This front will provide a focus for showers and
thunderstorms from later Thursday night into Friday. Models
indicate moisture and instability profiles which may be favorable
for a localized damaging wind gust threat along and north of the
I-44 corridor.

While that front will slide back north of the area on Saturday,
models indicate a short wave trough moving north out of the Gulf
of Mexico and through eastern Missouri from Saturday night into
Sunday. This feature will likely provide another focus for more
showers and thunderstorms through the remainder of the weekend.

Models then keep us in a general west-southwesterly to
southwesterly flow aloft through the middle of next week. With
good moisture quality available, this will keep the threat for
showers and thunderstorms going. We will have to watch the hydro
threat from late this week into next week given a very moist air
mass that will remain in place over the region. Temperatures will
be highly dependent on both thunderstorm coverage and how much an
upper level ridge of high pressure over the southeastern U.S.
expands northwestward. Regardless of temperatures, next week looks
humid.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1127 AM CDT WED JUN 10 2015

VFR will prevail at all TAF sites across the Missouri Ozarks
through the next 24 hours. Winds will be southwesterly today about
10 knots switching to southerly by tonight.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...Griffin
Hazardous weather outlook, Jun 10, 12:30 PM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1230 PM CDT WED JUN 10 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111730-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1230 PM CDT WED JUN 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED LIGHTNING RISK.
  LIMITED EXCESSIVE HEAT RISK.

DISCUSSION...

  ISOLATED THUNDERSTORMS ARE POSSIBLE OVER SOUTHWEST MISSOURI
  TODAY.

  AFTERNOON HEAT INDEX VALUES WILL CLIMB INTO THE MIDDLE AND
  PERHAPS UPPER 90S ESPECIALLY FROM SOUTHEASTERN KANSAS INTO
  CENTRAL MISSOURI.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  HEAT INDEX VALUES WILL RISE INTO THE MIDDLE 90S THURSDAY.

  THE CHANCE FOR THUNDERSTORMS WILL INCREASE FRIDAY INTO THE
  WEEKEND. THOSE WITH OUTDOOR PLANS SHOULD BE ALERT FOR
  LIGHTNING AND HEAVY DOWNPOURS. THERE IS ALSO A LIMITED
  RISK FOR LOCALLY DAMAGING WIND GUSTS WITH STORMS ON
  FRIDAY...MAINLY ALONG AND NORTH OF THE INTERSTATE 44
  CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.